September 18th, 2013
People say I post too much
Join Date: June 17th, 2008
Rep Power: 17
| | Regarding Allergies and Inhaled Medicine
So recently I've ended up in shitville where everything from the Earth below to the skies above is saturated with pollutants and toxic compounds of all sorts (not to be taken too literally) and I just can't seem to catch a break from allergies that cause inflammation of my ear, nose throat passage. I've got a doctor giving me medicines that have helped curbed most of it save for my nose and throat. Nose is another issue, I'm mostly here about the throat thing.
I probably should be asking him these questions instead of you guys and google and I did but I'm not sure his answers were the be all, end all and while google provided similar answers, I thought I'd ask somebody who's had a bit more history with these problems.
Basically, if I don't take my inhaler like once daily or so, my throat starts constricting. It's a nuisance within like a week, causing occasional heavy breathing and forcing me to clear my throat every few minutes because I notice either a relatively inaudible wheezing or having too much saliva bunched up in my throat. At about ~2 weeks or slightly later it all of a sudden becomes very horrible to the point of constricting my throat so much so that I barely breath.
Here are my questions:
1. Is this an indication of actual asthma or an acute allergic reaction? Or are they the same thing when the reaction occurs in your throat and lungs?
2. Does the inhaler medicine contain some sort of a steroidal compound? I assume it does but I'd like your input.
3. Don't know how to put this properly but I've heard that in certain cases steroids can mask an infection/disease and one may feel perfectly fit but it only becomes apparent in it's terminal stages (few years later) when a person is dying from said infection. I'm assuming this is possible due to the steroid suppressing immune system reaction which I read on a website via google. Is this true of inhaled steroids and can it become this severe?
4. Does the inhaled medicine affect any other parts other than the throat or lungs? I had to take an inhaler once before (same medicine that I am using now) and for some reason it kept causing me to have a running nose, constant sneezing, blockage, etc., in my nose. I assume it was so because as long as I was taking it, said symptoms would occur and if I wasn't, my throat would constrict. I'm having similar problems now. The doctors prescription is better this time around but I still can't seem to get rid of blockage in one of my nostrils at all times and needing to blow the mucous out occasionally. Is this occurring because the inhaled medicine affects other parts as well?
5. Are there any physical activities that can increase or reduce my ailments that I should watch out for or attempt, respectively?
6. Any other possibly adverse effects anyone else may know of other than the immune system thing that I may want to think of while weighing my pros and cons for usage of the medicine?
Last edited by random_soldier1337; September 18th, 2013 at 12:47 AM.